Thanks very much for your replies, they are really helpful. Will see how it goes with the reflux meds for now as have only been on them 3 weeks and the doc says it can take several weeks for damamged tissues to heal. If soreness persists I suppose I'll have to put up with it or try coming off Arimidex, which I don't really want to do. 18 months ago I wasn't on any meds and now I'm taking stuff for the side effects of a drug that I take for the side effects of another drug. Not that I'm complaining of course!
A couple of years ago (pre bc diagnosis) I felt ill for about 18 months with aching limbs and a sore, inflamed throat. I was convinced I had a virus. I had some blood tests and as nothing showed up my doctor came to the conclusion that I was menopausal. She reached this diagnosis by taking into account my age and symptoms. As Arimidex reduces the oestrogen in the body and can give you the same symptoms as the menopause I suppose if a sore throat is a menopausal symtom then Arimidex could possibly be the cause of your sore throat. I also used to get a sore throat when I was having a period.
Another reason could be that you are run down and you are picking up viruses. In my case though I think the sore throat was down to my hormones.
Hope this helps.
Just seen this. Have been on Arimidex for about 15 months now and have had sore throat for about 9 weeks now - had chest infection,ear infection and cold early on but the throat and need to clear my throat hasn't gone for all that time. hadn't thought it might be Arimidex but seeing your post maybe it is.
Wonder if anyone else has this? I also have a runny nose at some time most days and have done since being on Taxol last year.
Has anyone else started getting a sore throat after being on Arimidex? I've been on it since March 2008 and know it's affected my bone density, but I've also had a sore throat for about 2 months now. My doc thought it was probably gastric reflux caused by bone strengthening meds, but meds for that don't seem to be helping and I've now noticed sore throat is a side effect of Arimidex. Is that because Arimidex causes gastric reflux as well? if so, I'm going round in circles! Help!